Alert archive / Utah / High Wind Watches in 2020
High Wind Watch 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Sep 6, 2020, 2:43 PM MDT. It took effect at Sep 8, 2020, 12:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 6, 2020, 2:43 PM MDT (20:43 UTC)
- In effect from
- Sep 8, 2020, 12:00 AM MDT
- Expired
- Sep 7, 2020, 3:51 AM MDT
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
634 WWUS75 KSLC 062043 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 243 PM MDT Sun Sep 6 2020 UTZ019-070600- /O.NEW.KSLC.WI.Y.0017.200908T0600Z-200909T1800Z/ /O.CON.KSLC.EH.W.0005.000000T0000Z-200908T0300Z/ Utahs Dixie and Zion National Park- Including the city of St George 243 PM MDT Sun Sep 6 2020 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM MDT MONDAY... ...WIND ADVISORY IN EFFECT FROM MIDNIGHT MONDAY NIGHT TO NOON MDT WEDNESDAY... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with temperatures up to 108. For the Wind Advisory, north winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Utahs Dixie and Zion National Park. * WHEN...For the Excessive Heat Warning, until 9 PM MDT Monday. For the Wind Advisory, from midnight Monday night to noon MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ UTZ002-003-070600- /O.NEW.KSLC.HW.A.0003.200908T0600Z-200908T1800Z/ Northern Wasatch Front-Salt Lake and Tooele Valleys- Including the cities of Ogden, Bountiful, and Salt Lake City 243 PM MDT Sun Sep 6 2020 ...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * WHAT...North winds 20 to 30 mph with gusts in excess of 60 mph possible. Some locations may see gusts to 75 mph near Farmington, Centerville and the mouth of Weber Canyon. * WHERE...Northern Wasatch Front and Salt Lake and Tooele Valleys. * WHEN...From late Monday night through Tuesday morning. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
2 follow-up statements
089 WWUS75 KSLC 070422 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1022 PM MDT Sun Sep 6 2020 UTZ019-071200- /O.CON.KSLC.EH.W.0005.000000T0000Z-200908T0300Z/ /O.CON.KSLC.WI.Y.0017.200908T0600Z-200909T1800Z/ Utahs Dixie and Zion National Park- Including the city of St George 1022 PM MDT Sun Sep 6 2020 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM MDT MONDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MONDAY NIGHT TO NOON MDT WEDNESDAY... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with temperatures up to 108. For the Wind Advisory, north winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Utahs Dixie and Zion National Park. * WHEN...For the Excessive Heat Warning, until 9 PM MDT Monday. For the Wind Advisory, from midnight Monday night to noon MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ UTZ002-003-071200- /O.CON.KSLC.HW.A.0003.200908T0600Z-200908T1800Z/ Northern Wasatch Front-Salt Lake and Tooele Valleys- Including the cities of Ogden, Bountiful, and Salt Lake City 1022 PM MDT Sun Sep 6 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * WHAT...North winds 20 to 30 mph with gusts in excess of 60 mph possible. Some locations may see gusts to 75 mph near Farmington, Centerville and the mouth of Weber Canyon. * WHERE...Northern Wasatch Front and Salt Lake and Tooele Valleys. * WHEN...From late Monday night through Tuesday morning. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
503 WWUS75 KSLC 070951 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 351 AM MDT Mon Sep 7 2020 UTZ002-003-071800- /O.UPG.KSLC.HW.A.0003.200908T0600Z-200908T1800Z/ /O.NEW.KSLC.HW.W.0006.200908T0600Z-200908T1800Z/ Northern Wasatch Front-Salt Lake and Tooele Valleys- Including the cities of Ogden, Bountiful, and Salt Lake City 351 AM MDT Mon Sep 7 2020 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT TUESDAY... * WHAT...For the northern Wasatch Front...East winds 25 to 35 mph with gusts in excess of 60 mph are expected. Some locations may see gusts to 75 mph near Farmington, Centerville and the mouth of Weber Canyon. For the Salt Lake Valley...East winds 25 to 35 mph with gusts in excess of 60 mph expected along the east bench areas from Parleys Canyon through the Avenues. Lower wind speeds are expected for the central and western portions of the Salt Lake Valley, and within the Tooele Valley. * WHERE...Northern Wasatch Front and Salt Lake and Tooele Valleys. * WHEN...From midnight tonight to noon MDT Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. The most impacted travel routes are expected to be along the I-15 corridor between Salt Lake City and Layton, the Legacy Parkway, the US 89 corridor in Davis and Weber Counties, and Foothill Drive. * ADDITIONAL DETAILS...A High Wind Warning means a hazardous high wind event is expected or is occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Vehicles, especially high profile vehicles, can be difficult to control at times in high winds. Motorists should take extra caution, especially while crossing bridges, overpasses, and unsheltered areas.. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ019-071800- /O.CON.KSLC.EH.W.0005.000000T0000Z-200908T0300Z/ /O.CON.KSLC.WI.Y.0017.200908T0600Z-200909T1800Z/ Utahs Dixie and Zion National Park- Including the city of St George 351 AM MDT Mon Sep 7 2020 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT WEDNESDAY... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with temperatures up to 109. For the Wind Advisory, north winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Utahs Dixie and Zion National Park. Winds strongest near canyon gaps. * WHEN...For the Excessive Heat Warning, until 9 PM MDT Today. For the Wind Advisory, from midnight Monday night to noon MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ UTZ005-071800- /O.EXB.KSLC.WI.Y.0017.200908T0000Z-200908T1800Z/ Great Salt Lake Desert and Mountains- Including the city of Wendover 351 AM MDT Mon Sep 7 2020 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT TUESDAY... * WHAT...North to northwest winds 25 to 35 mph with gusts up to 55 mph are expected. * WHERE...Great Salt Lake Desert and Mountains. * WHEN...From 6 PM this evening to noon MDT Tuesday. * IMPACTS...Strong cross winds are expected to along the Interstate 80 corridor. Travel difficulties are expected from these crosswinds, especially for high profile vehicles. * ADDITIONAL DETAILS...A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ015-016-071800- /O.EXB.KSLC.WI.Y.0017.200908T0900Z-200909T0300Z/ West Central Utah-Southwest Utah- Including the cities of Delta, Fillmore, and Cedar City 351 AM MDT Mon Sep 7 2020 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 9 PM MDT TUESDAY... * WHAT...Northerly winds 20 to 30 mph with gusts near 50 mph are expected. * WHERE...West Central Utah and Southwest Utah. * WHEN...From 3 AM to 9 PM MDT Tuesday. * IMPACTS...Strong gusty crosswinds are expected along east-west oriented roadways, including but not limited to the US 6 corridor, SR-21, and SR-56. Travel difficulties are expected from these crosswinds, especially for high profile vehicles. * ADDITIONAL DETAILS...A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ001-006-011-014-071800- /O.NEW.KSLC.HZ.A.0004.200909T0600Z-200909T1500Z/ Cache Valley/Utah Portion-Wasatch Mountain Valleys- Western Uinta Basin-Sanpete/Sevier Valleys- Including the cities of Logan, Park City, Heber City, Duchesne, Roosevelt, Manti, and Richfield 351 AM MDT Mon Sep 7 2020 ...HARD FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 26 possible. * WHERE...Cache Valley/Utah Portion, Wasatch Mountain Valleys, Western Uinta Basin and Sanpete/Sevier Valleys. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...A Hard Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Sep 6, 9:36 AM MDT, 5 hours 7 minutes earlier.
Area forecast discussion, Sep 6, 9:36 AM MDT, 5 hours 7 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
936 AM MDT Sun Sep 6 2020
.SYNOPSIS...A weak but dry cold front will cross the state today,
followed by a much stronger cold front Monday. Much colder
temperatures are expected Tuesday and Wednesday.
&&
.DISCUSSION...An abnormally strong upper ridge is currently
centered near Vegas with a deepening longwave trough over central
Canada. A weak but dry cold front is difficult to resolve but
appears to be located from a line near Ibapah to Evanston. Visible
imagery shows an impressive amount of mid to high level smoke
across much of the West. A thick area of smoke is noted across
northern Nevada...and this will likely move into northern and
central Utah later today. Expect hazy conditions today across
portions of northern and central Utah and potentially southern
Utah by later this afternoon and evening.
Locally dense smoke is being observed in the western Uinta Basin
associated with two wildfires in the Uinta Mountains. This should
ease as the valley mixes out later this morning into early this
afternoon.
With a relatively thick smoke layer overhead and a weak frontal
boundary, lowered highs across portions of northern Utah for this
afternoon. Temperatures are still in the 50s across the Cache and
some of the Wasatch Back valleys.
Red Flag Warnings remain in place across a large portion of the
state today. No changes are expected at this time. An Excessive
Heat Warning remains in effect for the St. George area and Zion
National Park. No changes are expected with this warning either.
Aside from adding widespread haze to the forecast and adjusting
temperatures due to smoke/weak frontal passage, the forecast is on
track and do not anticipate additional updates at this time.
Attention will then turn to the strong cold front expected to
impact Utah Monday into early Tuesday...bringing a cacophony of
hazards to the state including early season higher elevation snow,
strong frontal winds, critical fire weather conditions and strong
and gusty easterly winds for portions of the Wasatch Front. More
about these hazards with the afternoon package.
&&
.AVIATION...Expect VFR conditions at the KSLC terminal throughout
Sunday. Skies will stay clear, although haze from western wildfires
will become more noticeable. Light southerly drainage flow will
prevail through the morning and transition to the northwest around
10 kts during the afternoon.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 9 PM MDT Monday for UTZ484-493-494-496.
Red Flag Warning until 9 PM MDT Monday for UTZ479>483-488-489.
Red Flag Warning from noon to 9 PM MDT Monday for UTZ478-492.
Fire Weather Watch from Monday afternoon through Monday evening
for UTZ495-497-498.
Excessive Heat Warning until 9 PM MDT Monday for UTZ019.
WY...Red Flag Warning until 8 PM MDT Monday for WYZ277.
&&
Kruse/Burghardt/Billingsley
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Sep 6, 6:22 AM MDT, 8 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 622 AM MDT Sun Sep 6 2020 UTZ001>016-019>021-517-518-WYZ021-071230- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 622 AM MDT Sun Sep 6 2020 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Near record to record temperatures are expected this afternoon. Those engaging in outdoor activities should be prepared for very hot conditions across the state. Critical fire weather conditions are expected to continue across porions of northern and eastern Utah today. .DAYS TWO THROUGH SEVEN...Monday through Saturday Temperatures will remain near record levels through Monday. Those engaging in outdoor activities should be prepared for very hot conditions across the state. Critical fire weather conditions are expected to expand nearly state- wide Monday. Light snow will be possible across the higher terrain of northern Utah late Monday night into Tuesday. Strong and gusty easterly winds are likely along the northern Wasatch Front Monday night into Tuesday, especially near canyons. Freezing temperatures and widespread frost will be possible across the Cache Valley, Wasatch Back, western Uinta Basin and other normally colder valleys across northern and central Utah Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 2:38 PM MDT | Winter Weather Advisory | SLC | 63 hr | |
| Sep 6, 2:43 PM MDT | Wind Advisory | SLC | 55 hr |
Nearby
High Wind Watches in Utah, 2020Every high wind watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.